Drought, Cheyenne County
- When
- July 1, 12:00 AM MST to July 31, 11:59 PM MST
- Where
- Cheyenne County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
Drought conditions showed little change from June. Southern Cheyenne county continued to be in Severe (D2) Drought, while the northern part of the county remained in Moderate (D1) Drought.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions showed little change from June. Southern Cheyenne county continued to be in Severe (D2) Drought, while the northern part of the county remained in Moderate (D1) Drought. Rainfall during July was variable, ranging from 1.75 inches below normal to one inch above normal at cooperative observer sites.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 30, 10:12 PM MST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1112 PM MDT MON JUN 30 2014 .UPDATE... ISSUED AT 1109 PM MDT MON JUN 30 2014 UPDATE ISSUED TO REMOVE MOST MENTION OF PRECIPITATION FROM THE CWA. SURFACE HIGH PRESSURE BUILDING SOUTH INTO THE REGION WILL ALLOW FOR SLIGHT CHANCE POPS FOR EITHER A SHOWER/THUNDERSTORM FOR SOUTHERN CWA ZONES...TAPERING DOWN TO -RW TOWARDS 12Z. MID/HIGH CLOUD SHIELD FROM THUNDERSTORM COMPLEX OVER THE DODGE CITY REGION WILL KEEP THE CWA MOSTLY CLOUDY FOR SEVERAL MORE HOURS...AND HAVE THUS TRENDED PARTLY CLOUDY IN SLOWLY FROM 06Z-09Z FROM NW TO SE. SOME ADJUSTMENTS MADE AGAIN FOR CURRENT OBS TRENDS OVER PAST COUPLE HOURS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 249 PM MDT MON JUN 30 2014 AS OF 3 PM CDT...2 PM MDT...SKIES ACROSS THE TRI-STATE AREA WERE MOSTLY CLEAR. A WEAK COLD FRONT WAS CURRENTLY MOVING THROUGH THE AREA...LOCATED ROUGHLY FROM LIMON COLORADO TO WINONA KANSAS TO JUST SOUTH OF HILL CITY KANSAS. TEMPERATURES SOUTH OF THE FRONT WERE IN THE LOW TO MID 90S WHILE TEMPERATURES BEHIND THE FRONT HAVE FALLEN INTO THE LOW TO UPPER 80S. WINDS WERE FROM THE NORTH AT 15 TO 20 MPH WITH GUSTS 35 MPH. A SURFACE HIGH WAS BUILDING IN BEHIND THE COLD FRONT. A LOW PRESSURE WAS LOCATED NEAR TRINIDAD COLORADO IN SOUTHEAST COLORADO. A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE PALMER DIVIDE AND FRONT RANGE. THESE STORMS ARE MOVING TO THE EAST TOWARDS EAST COLORADO. FOR THIS AFTERNOON AND TONIGHT...SHOWERS AND THUNDERSTORMS TO THE WEST SHOULD CONTINUE MOVING EAST INTO AND ACROSS THE REGION. HOWEVER...THE ATMOSPHERE FARTHER BEHIND THE COLD FRONT HAS STABILIZED. WITH THE FRONT PUSHING SOUTH...CONVECTION SHOULD BE LIMITED TO LOCATIONS ALONG AND SOUTH OF HIGHWAY 40. THINKING THE MAJORITY OF THE ACTIVITY SHOULD BE PUSHED SOUTH BY THE FRONT. IN ADDITION...DRIER AIR AT THE SURFACE MAY BE TOUGH TO OVERCOME SO PRECIPITATION AMOUNTS SHOULD BE LIGHT IF ANY FALLS. MOST COULD EVAPORATE BEFORE HITTING THE GROUND. A FEW STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AS THE MAIN THREAT. SOME HAIL TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT. LOW TEMPERATURES SHOULD COOL INTO THE MID TO UPPER 50S. NOT THINKING FOG OR STRATUS WILL BE A THREAT TONIGHT AS THE DRY AIR ADVECTION PERSISTS. FOR TOMORROW...DRY WEATHER RETURNS TO THE REGION. TEMPERATURES SHOULD BE ON THE ORDER OF 5-10 DEGREES COOLER THAN TODAY. NORTH WINDS PERSIST AS A SURFACE HIGH MOVES SOUTH ALONG THE COLORADO FRONT RANGE. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 304 PM MDT MON JUN 30 2014 FORECAST FOCUS IN THE LONG TERM IS ON THE SHORT WAVE TROUGH MOVING EAST OF THE ROCKIES AND THROUGH THE UPPER RIDGE FRIDAY AND FRIDAY NIGHT. THE RIDGE OVER THE INTER-MOUNTAIN WEST MOVES OVER THE ROCKIES AND HIGH PLAINS WEDNESDAY NIGHT AND THURSDAY WHILE THE COOLER AREA OF SURFACE HIGH PRESSURE MOVES FROM THE HIGH PLAINS INTO THE CENTRAL PLAINS REGION. THE RIDGE FLATTENS SOMEWHAT AND SPREADS ACROSS THE CENTRAL UNITED STATES AS A SHORT WAVE TROUGH EMBEDDED IN THE WESTERLY FLOW MOVES THROUGH THE RIDGE AXIS OVER THE HIGH PLAINS AS IT MOVES SLOWLY ACROSS THE FORECAST AREA FRIDAY AND FRIDAY NIGHT. WITH THE RIDGE IN PLACE THROUGH EARLY FRIDAY...AND THE AREA OF HIGH PRESSURE MOVING OFF TO THE EAST...DAYTIME HIGHS WILL INCREASE FROM THE LOWER 80S TO THE LOWER 90S BY FRIDAY. WITH RETURN FLOW AROUND THE SURFACE HIGH BRINGING DEWPOINTS INTO THE 60S...AND WITH HIGHS IN THE 90S ALONG WITH THE SHORT WAVE TROUGH MOVING ACROSS THE REGION ON FRIDAY...EXPECT AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS LATE IN THE DAY AND OVERNIGHT FRIDAY NIGHT. MODEL SOLUTIONS DIVERGE SOMEWHAT BY THE END OF THE WEEKEND...BUT GENERALLY SHOW CONTINUED WARM TEMPERATURES AND DRY CONDITIONS WITH THE RIDGE REMAINING OVER THE CENTRAL UNITED STATES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1109 PM MDT MON JUN 30 2014 GLD/MCK WILL BOTH SEE VFR CONDITIONS THROUGH THE FORECAST PERIOD WITH A MIX OF SKC AND SCT050-150. WINDS WILL SHIFT TO MORE NORTHERLY 5-10KTS...INCREASING BY 14Z TO 15-25KTS TO THE NNW...THEN BECOMING NORTH 5-10KTS BY 00Z WED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...RRH LONG TERM...LOCKHART AVIATION...JN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1008 AM MDT MON JUN 30 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1008 AM MDT MON JUN 30 2014 /1108 AM CDT MON JUN 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH TONIGHT GENERALLY SOUTH OF HIGHWAY 24. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2014Every state in 2014This day in weather historyWarnings in Colorado, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532249.